Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Experiencing very thin bowel movements. Having dull pain in buttocks and a sharper pain in rectum. Concerned?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
Hi there. I am a 29 year old female and have been experiencing very thin bowel movements on and off for the past few months. I also have a dull pain on the inner right side of my buttocks and a sharper pain in my rectum when I cough. I am very concerned and am experiencing a lot of anxiety over this.
Posted Wed, 4 Sep 2013 in Digestion and Bowels
Answered by Dr. Basheer Ahamed 47 minutes later
Brief Answer:
Constipation may be causing the pain.

Detailed Answer:

Welcome to XXXXXXX Thanks for your query.

Constipation is what I think may be causing you the pain.
This may be due to altered bowel habits.
In this situation I would advise my patients to
Drink plenty of water.
Add more fiber to the diet like vegetables and fruits. It prevents constipation and in the long run prevents even colonic cancer.
Regular voluntary voiding of the stool to prevent constipation.
Use laxative to easy the bowel movement.

With all the above methods if the symptoms don't improve then consult your doctor. He may advise you Ultrasound of the abdomen and colonoscopy. You may need to follow it up with a Gastroenterologist.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor